Alert archive / Indiana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 118, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 15, 2008, 6:42 PM EDT for 5 counties in Indiana. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2008, 6:42 PM EDT (22:42 UTC)
- Expired
- Jun 15, 2008, 7:45 PM EDT
- In force
- 63 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
Counties Fountain County, IN, Montgomery County, IN, Parke County, IN, Putnam County, IN, Vermillion County, IN
The radar
The Indianapolis radar (KIND), 75 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 4:21 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.7 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 325 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 1628 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:34 PM EDT, 4 hours 8 minutes earlier.
Area forecast discussion, Jun 15, 2:34 PM EDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 234 PM EDT SUN JUN 15 2008 .DISCUSSION... FORECAST FOCUS IS ON CHANCES FOR RAIN INTO MID WEEK. AT 18Z AN OUTFLOW BOUNDARY FROM PREV CONVECTION WAS STRETCHING ACROSS THE CENTRAL FORECAST AREA /FA/. DEWPOINTS WERE IN THE UPPER 50S AND LOWER 60S. A TSRA COMPLEX WAS ACROSS IA/MO. MODELS WERE IN DECENT AGREEMENT...THOUGH NONE HAS REALLY CAPTURED WHAT WENT ON THIS AM AND IS GOING ON NOW. WILL USE A BLEND FOR MUCH OF FCST BUT NOT RELY ON THEM FOR CONVECTION THIS EVENING. BASED ON CURRENT MOVEMENT...AT LEAST PART OF TSRA COMPLEX COULD BE ACROSS THE FA AT 00Z. THIS WILL MAKE POPS KIND OF DIFFICULT IN TERMS OF WHETHER TO GO LIKELY OR NOT. EITHER WAY MAV POPS ARE TOO LOW. FOR NOW WILL GO 50 POPS WITH SCT WORDING. MOST LIKELY WILL REQUIRE UPDATING AS EXTENT OF COVERAGE BECOMES APPARENT. /PRIOR TO 00Z WILL UP POPS FROM WHAT IS CURRENTLY IN THE GRIDS ACROSS WRN FA TO ACCOUNT FOR THE APPROACHING TSRA/. SPEED MAX MOVES IN OVERNIGHT AND WILL GENERATE ADDITIONAL LIFT FOR AN APPROACHING COLD FRONT. WILL CONTINUE 50 POPS WITH SCT WORDING OVERNIGHT. FA IS STILL IN MODERATE RISK AND WILL CONTINUE TO HIGHLIGHT RISK IN HWO. OLD OUTFLOW BOUNDARY MAY ADD TO SVR THREAT. MAV TEMPS LOOK TOO COOL ACROSS SRN FA AS COOLER AIR WILL NOT ARRIVE THERE UNTIL LATE. THUS WENT WITH A BLEND OF COLDER MAV AND WARMER MET NUMBERS. FRONT WILL EXIT THE AREA ON MON BUT WILL HANG AROUND LONG ENOUGH FOR CHANCE POPS MOST OF THE DAY WITH HIGHEST POPS ACROSS SRN FA CLOSER TO FRONT. MAV TEMPS LOOK TOO WARM FOR CLOUDS AND SCT PRECIP. AGAIN WENT WITH A BLEND OF MAV/MET. UPPER LOW WILL SET UP ACROSS SE CANANA/NERN USA INTO MID WEEK. FA WILL BE IN NW FLOW AND WILL KEEP COOLER CONDS ACROSS THE AREA. NW FLOW IS NOTORIOUS FOR SENDING WAVES DOWN INTO THE AREA AND GENERATING PRECIP...BUT AM NOT CONFIDENT ENOUGH OF ANY ONE PERIOD TO INTRODUCE POPS AT THIS TIME. THUS HAVE KEPT TUE-THU DRY FOR THE MOMENT. THIS MAY CHANGE. A BLEND OF MET/MAV LOOKS REASONABLE INTO TUE FOR TEMPS. IN THE EXTENDED...MOST MODELS HINTING AT RAIN ON FRI AND SAT...SO HAVE ADDED LOW CHANCE POPS FOR THEN. && .AVIATION...DISCUSSION FOR 18Z TAFS. MOSTLY VFR THROUGH THE PERIOD...BUT SCT THUNDERSTORMS WILL BE MAINLY A CONCERN MAINLY TONIGHT. AN OUTFLOW BOUNDARY NR A KIND-KMIE LINE. HOWEVER SO FAR NOTHING HAS DEVELOPED ALONG IT. MAIN CONCERN WILL BE LARGE COMPLEX OF THUNDERSTORMS OVER NRN MISSOURI AND EXTREME SOUTHERN IOWA. THIS WILL MOVE OUR WAY AND STRONG THUNDERSTORMS WILL BE A CONCERN BY LATE AFTERNOON AND EVENING. NAM INDICATES A POSSIBLE PERIOD OF THUNDERSTORMS LATE TONIGHT AS CD FNT MOVES IN. FORTUNATELY...PREVAILING CONDITIONS TO REMAIN VFR. WILL END THUNDERSTORMS ALL AREAS BY 12-15Z. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...JH PUBLIC...CS
Hazardous weather outlook, Jun 15, 3:23 PM EDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 323 PM EDT SUN JUN 15 2008 INZ021-028>031-035>042-045>049-052-054>057-062>065-072-161930- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS- MARION-HANCOCK-HENRY-CLAY-MORGAN-JOHNSON-SHELBY-RUSH-MONROE-BROWN- BARTHOLOMEW-DECATUR-JENNINGS- 323 PM EDT SUN JUN 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORM ACTIVITY IS EXPECTED FROM LATE THIS AFTERNOON INTO THE OVERNIGHT HOURS. PRESENT INDICATIONS ARE THAT THE BEST CHANCES FOR SEVERE STORMS WILL BE BETWEEN THE HOURS OF 600 PM AND MIDNIGHT. DAMAGING WINDS APPEARS TO BE THE MAIN THREAT...WITH LARGE HAIL A SECONDARY THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SOME THUNDERSTORM ACTIVITY MAY LINGER INTO THE DAY ON MONDAY. AT THIS TIME...SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ043-044-051-053-060-061-067>071-161930- VERMILLION-PARKE-VIGO-OWEN-SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN- LAWRENCE-JACKSON- 323 PM EDT SUN JUN 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORM ACTIVITY IS EXPECTED LATE THIS AFTERNOON INTO INTO TONIGHT. PRESENT INDICATIONS ARE THAT SOME OF THE STORMS MAY BE SEVERE...ESPECIALLY BETWEEN THE HOURS OF 600 PM AND MIDNIGHT. DAMAGING WINDS APPEARS TO BE THE MAIN THREAT...WITH LARGE HAIL A SECONDARY THREAT. RIVER FLOODING IS EXPECTED ALONG PORTIONS OF THE WHITE...EAST FORK OF THE WHITE...MUSCATATUCK...AND WABASH RIVERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SOME THUNDERSTORM ACTIVITY MAY LINGER INTO THE DAY ON MONDAY. AT THIS TIME...SEVERE STORMS ARE NOT EXPECTED. RIVER FLOODING IS EXPECTED ALONG PORTIONS OF THE WHITE...EAST FORK OF THE WHITE...MUSCATATUCK...AND WABASH RIVERS INTO THE SECOND HALF OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Local storm report, Jun 15, 6:41 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
641 PM EDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM TSTM WND DMG LAFAYETTE 40.41N 86.87W
06/15/2008 TIPPECANOE IN EMERGENCY MNGR
TREES AND LIMBS DOWN AROUND THE COUNTY TO THE NORTHWEST
OF LAFAYETTE. WINDS AT 60 MPH.
&&
HEROLDThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 5:53 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Warren | 67 min |
| Jun 15, 6:18 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Parke, Vermillion | 42 min |
| Jun 15, 6:27 PM EDT | Severe Thunderstorm Warning | IND | Montgomery, Tippecanoe | 48 min |
| Jun 15, 6:39 PM EDT | Severe Thunderstorm Warning | IND | Carroll | 36 min |
| Jun 15, 6:51 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Howard, Tipton | 54 min |
| Jun 15, 7:12 PM EDT | Severe Thunderstorm Warning | IND | Vigo | 33 min |
| Jun 15, 7:16 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hendricks, Montgomery, Putnam | 44 min |
| Jun 15, 7:24 PM EDT | Severe Thunderstorm Warning | IND | Hamilton, Howard, Tipton | 36 min |
| Jun 15, 7:39 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hamilton, Hancock, Hendricks, Madison, Marion | 51 min |
| Jun 15, 7:43 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Madison | 47 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.